Alert archive / Indiana / River Flood Watches in 2011
River Flood Watch 53, NWS Northern Indiana
NWS Northern Indiana issued this river flood watch at Dec 15, 2011, 7:42 AM EST for Carroll County, White County, Indiana. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2011, 7:42 AM EST (12:42 UTC)
- Expired
- Dec 16, 2011, 3:30 PM EST
- In force
- 32 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
Counties Carroll County, IN, White County, IN
The radar
The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River at Norway Dam (NWYI3).
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Dec 15, 6:59 AM EST, 43 minutes earlier.
Area forecast discussion, Dec 15, 6:59 AM EST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 659 AM EST THU DEC 15 2011 .SHORT TERM... TODAY THROUGH FRIDAY NIGHT...A COLD FRONT WAS MOVING RAPIDLY EAST ACROSS ILLINOIS EARLY THIS MORNING AND WILL CONTINUE TO MOVE EAST OVER THE FORECAST AREA TODAY. AREAS OF RAIN WERE WELL AHEAD OF THE FRONT IN AN AREA OF ISENTROPIC LIFT. THE HEAVIEST RAINFALL HAD MOVED SOUTHEAST OUT OF THE FORECAST AREA. WIDESPREAD TOTAL RAINFALL AMOUNTS UP TO 3 AM THIS MORNING OF 1.00 TO 1.50 HAVE BEEN REPORTED FROM NUMEROUS MESONET OBSERVING STATIONS. MANY RIVERS HAVE BEEN RISING RAPIDLY OVERNIGHT AND SOME RIVER FLOODING IS LIKELY. FOR NOW HOWEVER...DO NOT EXPECT WIDESPREAD AREAL FLOODING...SO HAVE NOT ISSUED AN AREAL FLOOD WARNING. ADDITIONAL RAINFALL AMOUNTS SHOULD BE LESS THAN 0.25 INCH TODAY. OTHERWISE...RAIN SHOULD END TODAY AFTER A NARROW BAND OF SHOWERS ALONG THE FRONT PASSES. MUCH COLDER AIR WILL SPREAD INTO THE AREA TONIGHT...BUT CONDITIONS ARE VERY MARGINAL FOR LAKE EFFECT SNOW WITH DELTA T VALUES OF 10 TO 14 AND A 280 FETCH...SO HAVE JUST LAKE EFFECT FLURRIES TONIGHT AND FRIDAY NIGHT. && .LONG TERM.../SATURDAY THROUGH WEDNESDAY/ SHRTWV EXPECTED TO MOVE SE ACROSS THE GRTLKS ALONG SRN PERIPHERY OF CIRCULATION ASSOCIATED WITH POLAR VORTEX CENTERED OVER NE CANADA ON SATURDAY. NAM HAS HAD GOOD RUN-RUN CONTINUITY ON THIS FEATURE SUGGESTING LOW LEVELS WILL BE MOIST/UNSTABLE ENOUGH FOR SCT LAKE ENHANCED SNOW SHOWERS AS THE SHRTWV MOVES THROUGH THE AREA. SUBSIDENCE BEHIND THE SHRTWV SHOULD LOWER INVERSION SATURDAY NIGHT. LEFT THIS PERIOD DRY... THOUGH SOME POTENTIAL FOR LINGERING FLURRIES OR LIGHT SNOW SHOWERS INTO THE EVE. MAIN CONCERN FOR DAYS4-7 (SUN-WED) REMAINS THE TRACK/TIMING OF SWRN U.S. CUT-OFF LOW AS IT EJECTS NE. LATEST MEDIUM RANGE MODELS IN BETTER AGREEMENT ON A SLOWER SOLUTION THAN INDICATED PREVIOUSLY WITH GEM THE OUTLIER FCSTG SYSTEM TO LIFT OUT FASTER AND PHASE WITH NRN STREAM BY TUE MORNING...WHILE REMAINDER SUGGEST LOW WILL STILL BE CLOSED OFF OVER THE TX PHDL/WRN OK AT THAT TIME. BASED ON CONSENSUS OF 00Z MODELS TRENDED POPS DOWN IN THE MON-TUE TIME FRAME. TIMING/EVOLUTION DIFFERENCES IN MEDIUM RANGE MODELS WRT EJECTING OF SWRN LOW BECOME RATHER LARGE BY WED...WITH MODEL CONSENSUS SUGGESTING A SLIGHT CHC MENTION OF PRECIP WARRANTED. THICKNESS/FCST SOUNDINGS INDICATED CWA WILL BE CLOSE TO RAIN/SNOW LINE AS THIS SYSTEM MOVES THROUGH SO MAINTAINED RAIN AND/OR SNOW PTYPE IN FCST EARLY NEXT WEEK. TEMPS SHOULD BE AT OR A BIT ABOVE NORMAL... ESPECIALLY ON LOWS THROUGH THE LONG RANGE PERIOD. && .AVIATION... HEAVIER RAIN HAD SHIFTED WELL SOUTHEAST OF FWA...BUT SHOWERS CONTINUE TO DEVELOP AHEAD OF A COLD FRONT MOVG THROUGH NWRN IN. THIS FRONT WILL MOVE ACROSS NRN INDIANA THIS MORNING...WITH WINDS SHIFTING TO THE WEST AND INCREASING BEHIND THE FRONT. IFR OR LOW MVFR CONDITIONS SHOULD IMPROVE ONCE THE FRONT PASSES. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ043-046. && SHORT TERM...SKIPPER LONG TERM...JT AVIATION...SKIPPER/JT
Hazardous weather outlook, Dec 15, 4:58 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EST THU DEC 15 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-161000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 AM EST THU DEC 15 2011 /358 AM CST THU DEC 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RUN-OFF FROM HEAVY RAINFALL WEDNESDAY AND WEDNESDAY NIGHT WILL LIKELY CAUSE MINOR FLOODING ON SOME RIVERS IN THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR FLOODING ON SOME RIVERS IN THE AREA MAY PERSIST INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING ARE REQUESTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-161000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 458 AM EST THU DEC 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST INTO FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 9:43 PM EST | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 8 days |
| Dec 15, 2:32 AM EST | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 44 hr |
| Dec 15, 5:03 AM EST | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 5 days |
| Dec 15, 5:55 AM EST | River Flood Warning | IWX | Cass, Miami, Wabash | 15 hr |
| Dec 15, 6:51 AM EST | River Flood Warning | IWX | Allen, Huntington, Wabash | 15 hr |
| Dec 15, 11:16 AM EST | River Flood Warning | IWX | Allen, DeKalb | 5 days |
| Dec 15, 11:16 AM EST | River Flood Warning | IWX | Elkhart, Saint Joseph | 3 days |
| Dec 15, 11:41 AM EST | River Flood Warning | IWX | Carroll, Pulaski, White | 6 days |
| Dec 15, 2:06 PM EST | River Flood Warning | IWX | Elkhart, Noble | 32 hr |
| Dec 15, 9:39 AM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 7 days |
Nearby
River Flood Watches in Indiana, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.